I am a 26 Y/O Male. My normal are as follows: BP-100/70 P- 100 IR (resting ) R-16. These proved not to work. About 2 years ago while working for a fire dept. I had another episode. While I was in full firegear I felt distress. When I entered the building I collapsed. The doctor then told me anxiety. But that I did have an elevated resting heart rate. In Dec. of 2008 I began experiencing frequent palpitations and high heart rates while at rest. A trip to my GP revealed sinus tachycardia with frequent PAC's. A holter monitor revealed sinus tachycardia. In January I woke up with chest pains and dizziness. I collapsed before I made it. The doctor's said it looked like WPW and to see my cardiologist. I went to see a cardiologist and he confirmed a delta wave and short PR with an incomplete RBBB. An EP study reavealed no abnormalities. Event monitor showed only sinus tach. I was also put on 2.5mg of Bystolic which didn't help. I recently switched Dr's. My new cardiologist performed a stress echo, bubble test, regular echo, cardiac MRI, and a head CT. All negative. WpW was ruled out. I was put on Diltiazem 30 mg 4 times a day. No effect. This is also the first doctor that intoduced me to IST. The new EP He stoped me from taking the dilitiazem because of it's inability to work. He then put me on Pindolol 5 mg. The morning after beginning this med I was sitting at work I felt many palpatations. I hooked myself up to an 12 lead ECG : Sinus Tach with PAC's in atrial bigeminy at a rate 102. My radial pulse was perfusing pulse of 44. I phoned my EP. We stopped Pindolol and started Flecainide Acetate 25 mg twice daily. No report yet. My doctors say that they are running out of options. The EP informed me that he is not knowledgeable enough on IST to handle my case. I weigh 125lbs down from 140lbs since this started. I don't use smoke, caffiene, chocolate. I take trazadone 50 mg PRN at night to sleep, Ativan 0.5 mg PRN for palpitations and anxiety.
Sorry, we somehow missed your question. This does sound like inappropriate sinus tachycardia. One thing that is missing in your work up is a thyroid test and one condition called pheochromocytoma must be ruled out with a simple urine or blood test. If these come back as normal then you will need a tilt table test to make sure that this is IST and to rule out other causes of syncope such as POTS or vasovagal syncope. It sounds like none of the medications are really helping much. The flec may help but we aren't sure yet at this point. It also has some side effects that might surface over time, especially in someone as young as you. There is a procedure called sinus node modification where we go in and ablate parts of the natural pacemaker hoping to eliminate this condition. The overall success rate is about 50 to 60% and most patients require more than one procedure. The recurrence rate is high. We do quite a bit of IST ablation here at the Cleveland clinic. You are welcome to be seen in our electrophysiology department.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.